MAUDE Adverse Event Report: PHILIPS MEDICAL SYSTEMS NEDERLAND B.V. MR 5000 SERIES; FULL-BODY MRI SYSTEM, SUPERCONDUCTING MAGNET

PHILIPS MEDICAL SYSTEMS NEDERLAND B.V. MR 5000 SERIES; FULL-BODY MRI SYSTEM, SUPERCONDUCTING MAGNET
Model Number MR 5300
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 01/29/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Philips has started an investigation, a follow up report will be submitted once the investigation has been completed.
 
Event or Problem Description
Philips received a report that the patient sustained a burn wit the blister to the upper right arm and a provided picture revealed a blister that exceeds 2.5cm with reddening of the skin surrounding the blister.The patient was provided with cooling and disinfection of the burn and it was stated it was unknown if the patient will fully recover.
 
Additional Manufacturer Narrative
After our investigation and analysis, it was concluded that the mr system used in this case was working correctly.There is no indication of a malfunction of the mr system used that could have contributed to the incidents.Onsite testing of the coil was carried out by field service engineer and all tests passed.The injury, 2nd degree burn to the upper right arm with the blister, can be explained by the contact between the skin and the coil cable.The cable filter overheated on the arm of the patient and the cable (balun part) was on the burned part.No padding was used to prevent this contact, there was only nonwoven fabric in between.In case a distance of 2cm is maintained with padding an injury to the patient is unlikely even if the cable became overheated.As the coil cable was reported to be overheated, we advised the customer to replace the coil.Further investigation on what caused the coil cable to heat up was performed.Based on the patient position simulation, provided from the field, msk m coil was put on chest position.As per ifu (instructions for use) defined, msk m coil should be positioned with padding to avoid cable to skin contact, and coil cable should be routed with no cable loops, but customer was not using the padding and cable was twisted.It contributes to the coil cable heating up, as warned in ifu (instructions for use), therefore we suggest to the customer to try smoothing cable routing in use.After re-verification in house, we did coils thermal test including msk-m based on iec60601-2-33 edition 4, coil¿s surface including balun temperature was under 41 degrees, which is compliant with the standard.Additionally, during this scan, the total administered specific energy dose of 3.25 kj/kg.The instructions for use advises to avoid sed >3.0 kj/kg, preferably keep sed <2.0 kj/kg.

Brand Name
MR 5000 SERIES
Common Device Name
FULL-BODY MRI SYSTEM, SUPERCONDUCTING MAGNET
Manufacturer (Section D)
PHILIPS MEDICAL SYSTEMS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL  5684 PC
Manufacturer (Section G)
PHILIPS MEDICAL SYSTEMS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL   5684 PC
Manufacturer Contact
dusty leppert
222 jacobs street
cambridge, MA 02141
MDR Report Key21402271
Report Number3003768277-2025-001547
Device Sequence Number13155774
Product Code LNH
UDI-Device Identifier00884838099364
UDI-Public(01)00884838099364
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K223458
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMR 5300
Device Catalogue Number782110
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2025
Supplement Date Received by Manufacturer07/02/2025
Initial Report FDA Received Date02/18/2025
Supplement Report FDA Received Date07/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age53 YR
Patient SexUnknown
Patient Weight90 KG